MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ7-8 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CON INS SZ7-8 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420552
Medical Device Problem Codes Positioning Failure (1158); Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, one (1) gns ii con ins sz7-8 11mm could not be "clicked" into place.Several attempts were necessary, but without success.The gns ii con ins sz7-8 11mm had a dent on the back.The procedure was resumed, after a non significant delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
 
Event or Problem Description
 
Event or Problem Description
It was reported that, during a tka surgery, one (1) gns ii con ins sz7-8 11mm could not be "clicked" into place.Several attempts were necessary, but without success.A dent on the device was detected after the unsuccessful insertion attempts, which was likely created from the excessive intraoperative manipulation.The procedure was resumed, after a non significant delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H11: this complaint has been reassessed based on additional information gathered by the manufacturer.It was determined that this event does not fulfill reporting requirements per 21 cfr §803 regulations.The insert positioning problem did not lead to death or serious injury.It has been communicated that the procedure was able to be completed using a back up insert without a significant surgical delay.In addition, the reported dent in the material was likely created as a consequence of the unsuccessful insertion attempts and not due to a manufacturing issue.

Brand Name
GNS II CON INS SZ7-8 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16781891
Report Number1020279-2023-00885
Device Sequence Number6378128
Product Code JWH
UDI-Device Identifier03596010208187
UDI-Public03596010208187
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420552
Device Catalogue Number71420552
Device Lot NumberD1820293
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/12/2023
05/16/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date04/21/2023
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight150 KG